Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Paducah, KY

May 3, 2007Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 3, 2007, 4:25 PM CDT for Stoddard County, Missouri. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2007, 4:25 PM CDT (21:25 UTC)
Expired
May 3, 2007, 5:15 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Stoddard County, MO

The radar

The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:28 PM CDTFUNNEL CLOUD4 S Essex, MOREPORTED THROUGH EMERGENCY MANAGER
May 3, 4:35 PM CDTTORNADO4 Se Dexter, MOTRAINED SPOTTERS REPORTED A ROPE TORNADO AT COUNTY ROAD 751 AND COUNTY ROAD 736...TOUCHED DOWN AT LEAST TWICE AND IT WAS ON THE GROUND 2 TO 3 MINUTES PER TOUCHDOWN BEFORE GOING BACK INTO THE CLOUD.
May 3, 4:37 PM CDTHAIL 12 E Essex, MO
May 3, 4:56 PM CDTHAIL 0.8812 W Sikeston, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 032126
SVRPAH
MOC207-032215-
/O.NEW.KPAH.SV.W.0113.070503T2125Z-070503T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 515 PM CDT

* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ESSEX...AND 
MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BAKER.

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3676 9004 3665 8985 3681 8969 3702 8976

$$
MY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:40 PM CDT, 45 minutes earlier.

Area forecast discussion, May 3, 3:40 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CDT FRI MAY 3 2007

.DISCUSSION...
RECEIVED QUITE A BIT OF HEAVY RAIN TODAY OVER PORTIONS OF SE
MO...PROMPTING A FLASH FLOOD WATCH TO BE ISSUED. LOCAL REPORTS OF
3.2 INCHES IN ELLSINORE LATE THIS MORNING...WITH MORE ON THE WAY.
NUMEROUS REPORTS TODAY OF CREEKS AND DITCHES NEAR BANKFULL WEST OF A
DEXTER TO MARBLE HILL LINE. AS MENTIONED YESTERDAY...THERE WOULD BE
A CONCERN FOR FLOODING IF THE SOIL BECAME SATURATED BEFORE THE
UPPER LOW BRINGS ANOTHER LIKELY ROUND OF PRECIP TONIGHT AND/OR FRI.

MODELS IN DECENT AGREEMENT ON THE HANDLING OF THE GENERAL SYNOPTIC
PATTERN THROUGH THE WEEKEND. SFC BOUNDARY NOW DRAPED ACROSS SE MO
AND THE WESTERN TIP OF KY WILL NOT MOVE MUCH FOR THE NEXT 12-18
HOURS. MEANWHILE...THE UPPER LOW NOW EVIDENT ON LATEST WATER VAPOR
OVER SRN OK WILL LIFT SLOWLY NE TOWARD THE FORECAST AREA OVERNIGHT
AND FRI. RICH...DEEP MOISTURE PLUME WILL CONTINUE TO STREAM NORTH
FROM THE GULF OF MEXICO OUT AHEAD OF THIS LOW. CURRENT PWS RUNNING
AROUND 1.7 INCHES. THEREFORE...ANY STORMS THAT FORM WILL BE CAPABLE
OF RAIN RATES GREATER THAN AN INCH AN HOUR. MARGINAL INSTABILITY AND
SHEAR SHOULD PROCLUDE SEVERE RISK TONIGHT AND FRI.

ONCE THE UPPER LOW MOVES THROUGH FRI EVENING...SHOULD SEE A DECREASE
IN ACTIVITY FOR SAT. BOTH THE NAM AND GFS TRY TO DEVELOP SCATTERED
THUNDERSTORMS BACK INTO THE REGION SAT AFTERNOON ALONG THE LEFTOVER
FRONTAL BOUNDARY DRAPED OVER THE N AND E PORTIONS OF THE REGION.
HOWEVER...WITH H50 LOW IS EAST OF THE REGION...MID LVL FORCING SEEMS
TO BE LACKING HERE...SO SVR CHANCE SHOULD BE LOW BUT NOT NIL.

STRONG HIGH PRESSURE PUSHING SOUTH ALONG THE EASTERN SEABOARD SHOULD
FINALLY PUSH THE PESKY SFC BOUNDARY SOUTHWESTWARD AS A BACK DOOR
COLD FRONT BY SUNDAY AND BRING DRIER AIR INTO THE REGION. EAST
NORTHEAST SFC WINDS SHOULD HOLD TEMPS IN THE 70S TO NEAR 80 MOST
AREAS. THE DRY WEATHER SHOULD LAST INTO EARLY NEXT WEEK.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...FLOOD WATCH IN EFFECT UNTIL 18Z FRIDAY FOR AREAS WEST OF A
DEXTER TO MARBLE HILL LINE.
IL...NONE.
IN...NONE.

&&

MEFFERT
Hazardous weather outlook, May 3, 3:09 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
309 PM CDT THU MAY 3 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
309 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI
GENERALLY WEST OF A LINE FROM DEXTER TO MARBLE HILL. SEE THE
LATEST FLOOD WATCH PRODUCT FOR DETAILS.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ISOLATED SEVERE STORMS
ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
LARGE HAIL.

LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE REGION THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH CONTINUES FOR PORTIONS OF SOUTHEAST MISSOURI THROUGH
FRIDAY AFTERNOON...MAINLY WEST OF A LINE FROM DEXTER TO MARBLE
HILL. SEE THE LATEST FLOOD WATCH FOR DETAILS.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. ISOLATED SEVERE
STORMS ARE POSSIBLE...MAINLY ON SATURDAY.

LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

PS

In the hours before

Local storm report, May 3, 4:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
410 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HEAVY RAIN       BERNIE                  36.67N 89.97W
05/03/2007  E1.50 INCH       STODDARD           MO   EMERGENCY MNGR

            3 TO 4 INCHES OF WATER ON STREETS...SEWERS STARTING TO
            BACK UP

&&

MIKEY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:21 AM CDTFlood WatchPAHBollinger, Butler, Carter, Ripley, Stoddard, Wayne25 hr
May 3, 4:33 PM CDTTornado WarningPAHStoddard27 min
May 3, 4:59 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott46 min
May 3, 5:02 PM CDTSevere Thunderstorm WarningPAHRipley43 min
May 3, 5:08 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.